MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. 4.5MM CENTER SCREW 30MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

ASCENSION ORTHOPEDICS, INC. 4.5MM CENTER SCREW 30MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number SCW-0990-507-30
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).Section b5 describes the malfunction of 2 devices: 4.5mm center screw 25mm / pn: scw-0990-507-25: covered in (b)(4).4.5mm center screw 30mm / pn: scw-0990-507-30: covered in (b)(4).
 
Event or Problem Description
It was reported that, during a reverse shoulder arthroplasty surgery, a 4.5mm center screw 25mm was initially used but failed to achieve compression of the far cortex.The 25mm screw was then backed out, the bone was redrilled and a 4.5mm center screw 30mm was selected.The screw spun, but did not receive purchase of the far cortex of the glenoid vault resulting in loss of compression.The 30 mm screw was left in the construct and the procedure was completed after a non-significant delay.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.However, based on the information provided, the unsatisfactory experience could be confirmed.The clinical/medical investigation concluded that, as of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, definitive contributing clinical factors cannot be concluded.However, based on the correspondence that the bone was redrilled and the 30mm center screw ¿spun and didn¿t compress¿, a user technique/procedural variance cannot be ruled out as the surgical technique notes to avoid over reaming (reduces depth of glenoid vault) and that there is ¿no need to drill¿ the glenoid guide wire has sufficiently prepared the bone to receive the screw and to insert using the t-15 star driver screws should not be tightened using a power driver¿.The current patient status is unknown.The patient impact included the reported lack of bony purchase/loss of compression of both central screws (initial 25mm and 30mm backup); however, the 30mm center screw reportedly remained in the construct to complete the procedure within a non-significant delay.It is unknown if sufficient compression was achieved during compression peripheral screw placement.Further patient impact cannot be determined, although a post-surgical recovery phase would be anticipated.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for aetos shoulder system revealed in precautions that knowledge of surgical techniques, proper reduction, selection and placement of implants, are essential to successful outcomes.Besides, each surgeon must evaluate the appropriateness of the procedure and instruments used during the procedure.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected or insertion technique.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
4.5MM CENTER SCREW 30MM
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18887372
Report Number3002788818-2024-00032
Device Sequence Number20717818
Product Code HSD
UDI-Device Identifier00885556813584
UDI-Public885556813584
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSCW-0990-507-30
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GBP-0990-500-2 / GLENOID BASEPLATE CENTERED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown